Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 210, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 5, 2012, 6:11 PM CDT for Hutchinson County, Moore County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2012, 6:11 PM CDT (23:11 UTC)
- Expired
- Sep 5, 2012, 7:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hutchinson County, TX, Moore County, TX
The radar
The Amarillo radar (KAMA), 50 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 6:20 PM CDT | HAIL 0.88 | Sanford, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 3:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
290
WUUS54 KAMA 052311
SVRAMA
TXC233-341-060015-
/O.NEW.KAMA.SV.W.0210.120905T2311Z-120906T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
611 PM CDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 715 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SANFORD...OR 9 MILES WEST OF BORGER...AND MOVING
NORTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANFORD... LAKE MEREDITH... FRITCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3562 10186 3589 10157 3572 10129 3562 10147
3562 10176
TIME...MOT...LOC 2311Z 227DEG 4KT 3570 10155
$$
BJS2 follow-up statements
281
WWUS54 KAMA 052338
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
638 PM CDT WED SEP 5 2012
TXC341-052348-
/O.CAN.KAMA.SV.W.0210.000000T0000Z-120906T0015Z/
MOORE TX-
638 PM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOORE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3584 10162 3589 10157 3572 10129 3562 10147
3562 10162
TIME...MOT...LOC 2338Z 235DEG 13KT 3571 10146
$$
TXC233-060015-
/O.CON.KAMA.SV.W.0210.000000T0000Z-120906T0015Z/
HUTCHINSON TX-
638 PM CDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HUTCHINSON COUNTY UNTIL 715 PM CDT...
AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3
MILES EAST OF SANFORD...OR 5 MILES NORTHWEST OF BORGER...MOVING
NORTHEAST AT 15 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
SANFORD... FRITCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3584 10162 3589 10157 3572 10129 3562 10147
3562 10162
TIME...MOT...LOC 2338Z 235DEG 13KT 3571 10146
$$
BJS628
WWUS54 KAMA 060016
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT WED SEP 5 2012
TXC233-060026-
/O.EXP.KAMA.SV.W.0210.000000T0000Z-120906T0015Z/
HUTCHINSON TX-
716 PM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HUTCHINSON COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHEASTERN HUTCHINSON COUNTY UNTIL 745 PM CDT.
LAT...LON 3584 10162 3589 10157 3572 10129 3562 10147
3562 10162
TIME...MOT...LOC 2338Z 235DEG 13KT 3571 10146
$$
BJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:50 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 5, 3:50 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT WED SEP 5 2012 .DISCUSSION... MAIN FOCUS IS ON THUNDERSTORM CHANCES THROUGH FRIDAY NIGHT INCLUDING SEVERE WEATHER POTENTIAL...AND COOLER TEMPERATURES TO INVADE THE REGION FRIDAY INTO THE WEEKEND BEHIND A STRONG COLD FRONT. SURFACE COLD FRONT HAS PULLED UP NEARLY STATIONARY ACROSS THE TX PANHANDLE THIS AFTERNOON...ROUGHLY BISECTING THE TX PANHANDLE FROM NORTHEAST TO SOUTHWEST. A COUPLE OTHER BOUNDARIES/CONVERGENCE ZONES AREA ALSO IN PLACE ACROSS THE AREA BASED ON RADAR/SATELLITE IMAGERY...INCLUDING ONE ORIENTED MORE WEST/EAST NEAR THE SOUTHERN CWA BORDER AND MORE OF A MOISTURE BOUNDARY EXTENDING SOUTH FROM NEAR DALHART. QUITE A MOISTURE GRADIENT IN PLACE ACROSS THE AREA...WITH SFC DEWPOINTS RANGING FROM THE UPPER 30S AT CLAYTON NM AND SPRINGFIELD CO TO THE MID 60S IN THE SOUTHEAST TX PANHANDLE. LAPS/RUC ANALYSIS MLCAPE FIELDS MIRROR THIS TREND...WITH VIRTUALLY NO INSTABILITY ACROSS THE WESTERN OK PANHANDLE...AND 1500-2500 J/KG SOUTHEAST OF THE FRONT. DEEP LAYER SHEAR IS ON THE ORDER OF 20-30 KTS...SO THIS COMBINATION OF SHEAR AND CAPE WILL SUPPORT A THREAT OF SEVERE WEATHER THIS AFTERNOON AND EVENING GENERALLY ALONG AND SOUTHEAST OF A DALHART TO GUYMON LINE. SUBTLE MID-LEVEL SHORTWAVES CONTINUE TO RIPPLE ACROSS THE AREA ON THE SOUTHERN FRINGE OF FASTER WEST/NORTHWESTERLY FLOW SANDWICHED BETWEEN SOUTHERN UPPER RIDGE AND LARGE UPPER TROUGH OVER CANADA/THE NORTHERN TIER STATES. ONE SUCH SHORTWAVE AND THE RRQ OF AN UPPER JET STREAK HAVE BEEN SUSTAINING CONVECTION ACROSS THE EASTERN OK PANHANDLE...WITH A TRAILING LITTLE STRONGER WAVE APPROACHING OUT OF CO/NORTHERN NM. EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING GIVEN THE COMBINATION OF LOW- LEVEL AND UPPER-LEVEL FORCING...ALONG WITH THE INSTABILITY IN PLACE. A 30 KT SOUTHERLY LLJ WILL DEVELOP LATER THIS EVENING IN RESPONSE TO FALLING PRESSURE/HEIGHTS AT LOW LEVELS ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS...AS WESTERLY FLOW ALOFT STRENGTHENS AHEAD OF A STRONG MID/UPPER-LEVEL SHORTWAVE TROUGH DIGGING SOUTHEAST ACROSS THE NORTHERN ROCKIES. RESULTANT WAA/MOISTURE ADVECTION WILL HELP TO SUSTAIN CONVECTION THROUGH THE EVENING AND POSSIBLY OVERNIGHT...ALTHOUGH THE MAIN CLUSTER OF STORMS WILL LIKELY PUSH SOUTHEAST OF THE AREA AFTER MIDNIGHT. SURFACE WINDS WILL ALSO VEER AROUND TO THE SOUTHEAST AND EVENTUALLY SOUTH OVERNIGHT IN RESPONSE TO FALLING SURFACE PRESSURES AHEAD OF THE UPPER WAVE...WHICH WILL BEGIN TO LIFT THE STALLED SURFACE FRONT BACK NORTHWARD AS A WARM FRONT. THE WARM FRONT IS EXPECTED TO LIFT NORTH OF THE PANHANDLES ON THURSDAY...GIVING WAY TO SOUTHERLY SURFACE FLOW ACROSS THE AREA. DEEPEST LOW-LEVEL MOISTURE AND ASSOCIATED STRONGEST INSTABILITY /MLCAPES IN THE 1500-2000 J/KG RANGE/ IS EXPECTED TO BE ACROSS THE EASTERN HALF OF THE OK PANHANDLE AND NORTHEAST TX PANHANDLE...DIMINISHING TO THE SOUTHWEST. THE AREA WILL REMAIN ON THE SOUTHERN PERIPHERY OF STRONGER WESTERLY FLOW ALOFT ACROSS THE CENTRAL AND NORTHERN PLAINS...AND IT APPEARS THAT ANOTHER WEAK MID-LEVEL SHORTWAVE RIDING THROUGH THIS FLOW AND SOME UPPER JET ENERGY COULD COMBINE WITH DESTABILIZATION FROM DAYTIME HEATING TO HELP TRIGGER ADDITIONAL THUNDERSTORMS. WEAK CONVERGENCE ALONG A SURFACE TROUGH NEAR THE NORTHWEST CWA MAY ALSO SERVE AS A FOCUS FOR THUNDERSTORMS. DEEP LAYER SHEAR PROGGED TO BE AROUND 30 KTS IN THE NORTHEAST /DECREASING TO 20 KTS IN THE SOUTH/ COMBINED WITH THE AVAILABLE INSTABILITY WILL SUPPORT A SEVERE THREAT ONCE AGAIN. A 40 KT LLJ DEVELOPING THURSDAY NIGHT AHEAD OF A STRONG COLD FRONT IMPINGING ON THE AREA MAY HELP TO SUSTAIN CONVECTION OVERNIGHT. THE MUCH ADVERTISED STRONG COLD FRONT IS STILL ON SCHEDULE TO SWEEP THROUGH THE PANHANDLES ON FRIDAY...LIKELY PASSING THROUGH ALL BUT THE SOUTHEAST TX PANHANDLE BY MIDDAY. SOME CHANCE FOR RAIN WILL ACCOMPANY THE FRONT...HOWEVER THE TIME OF DAY OF ITS PASSAGE AND DRY AIR ADVECTION BEHIND IT WILL LIMIT THE CHANCES. PRECIPITATION CHANCES LOOK TO BE LIMITED PRIMARILY TO THE EASTERN PANHANDLES AND FAR SOUTHERN TX PANHANDLE. SOME DECENT MID AND UPPER-LEVEL FORCING WILL GRAZE THE AREA AS THE POTENT WAVE DIVES SOUTHEAST ACROSS THE CENTRAL PLAINS FRIDAY INTO THE LOWER/MID MS VALLEY BY SATURDAY MORNING. HOWEVER...THESE DYNAMICS WILL LARGELY LAG THE SURFACE FRONT AND THUS WILL BE BATTLING DRY AIR AND MAY LARGELY GO TO WASTE. JUST ENOUGH MOISTURE MAY LINGER IN THE SOUTH TO SUPPORT A SMALL CHANCE OF RAIN AS THE DYNAMICS SWING ACROSS THROUGH FRIDAY NIGHT. THE GFS REMAINS MUCH MORE BULLISH WITH QPF THAN THE NAM AND ECMWF...BUT APPEARS WAY OVERDONE WITH LOW-LEVEL MOISTURE. COULD SEE A FEW STRONG STORMS IN THE SOUTHEAST FRIDAY AFTERNOON/EVENING BASED ON ITS SOLUTION...BUT AGAIN BELIEVE IT IS TOO MOIST AND THUS ITS INSTABILITY IS WAY OVERDONE. ANY THREAT FOR PRECIP WILL SLIDE SOUTHEAST OF THE AREA LATE FRIDAY NIGHT AS A STRONG SURFACE HIGH BUILDS IN BEHIND THE FRONT. DRY CONDITIONS ARE THEN EXPECTED SATURDAY INTO MID NEXT WEEK. SIGNIFICANT COOL DOWN STILL EXPECTED FRIDAY INTO SATURDAY BEHIND THE FRONT...WITH HIGHS IN THE 70S TO LOWER 80S ON SATURDAY. TEMPS WILL THEN GRADUALLY MODERATE SUNDAY INTO MID NEXT WEEK AS A DAMPENED UPPER RIDGE SLIDES EAST ACROSS THE AREA EARLY IN THE WEEK...GIVING WAY TO A MORE ZONAL FLOW ALOFT BY MID WEEK. NEXT COLD FRONT MAY DROP IN TUESDAY NIGHT OR WEDNESDAY...BUT LOOKS MUCH WEAKER THAN THE FRIDAY ONE. KB && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED INTO MID NEXT WEEK. NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS FRIDAY BEHIND A STRONG COLD FRONT...BUT RELATIVE HUMIDITIES WILL REMAIN AROUND 30 PERCENT OR HIGHER. KB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 95 66 82 54 / 40 20 20 20 20 BEAVER OK 67 98 68 81 54 / 20 40 40 30 10 BOISE CITY OK 59 94 64 76 50 / 20 30 20 10 10 BORGER TX 68 99 70 83 58 / 30 30 20 20 10 BOYS RANCH TX 66 98 67 82 57 / 30 20 20 20 10 CANYON TX 65 95 65 83 55 / 40 20 20 20 20 CLARENDON TX 70 98 69 88 59 / 50 20 20 20 20 DALHART TX 62 96 60 80 51 / 20 30 20 10 10 GUYMON OK 63 95 66 79 53 / 20 30 30 20 10 HEREFORD TX 64 94 65 82 55 / 30 20 20 20 20 LIPSCOMB TX 69 98 68 82 56 / 40 30 30 30 10 PAMPA TX 66 96 68 82 55 / 40 20 20 20 20 SHAMROCK TX 70 99 68 89 59 / 50 20 20 20 20 WELLINGTON TX 71 100 69 93 61 / 50 20 20 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/08
Hazardous weather outlook, Sep 5, 3:35 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 335 PM CDT WED SEP 5 2012 OKZ001>003-TXZ001>020-061100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 335 PM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE PANHANDLES THIS AFTERNOON AND EVENING...AND MAY LINGER INTO THE OVERNIGHT HOURS. THE HIGHER THUNDERSTORM CHANCES WILL BE FOCUSED ALONG AND SOUTHEAST OF A LINE FROM DALHART TO GUYMON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THESE AREAS GENERALLY ALONG AND SOUTHEAST OF A DALHART TO GUYMON LINE THROUGH 11 PM CDT. STRONG WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE...WHICH COULD LEAD TO SOME LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THURSDAY THROUGH FRIDAY NIGHT. SOME OF THE STORMS THURSDAY AFTERNOON AND EVENING COULD BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THE HIGHER SEVERE WEATHER THREAT DURING THIS TIME IS EXPECTED TO BE ACROSS THE EASTERN HALF OF THE OKLAHOMA PANHANDLE INTO THE NORTHEAST AND NORTH CENTRAL TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH LATE THIS EVENING ALONG AND SOUTHEAST OF A DALHART TO GUYMON LINE. KB
In the hours before
Local storm report, Sep 5, 5:19 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
519 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 3 SE AMARILLO 35.17N 101.78W
09/05/2012 RANDALL TX TRAINED SPOTTER
STORAGE BUILDING DESTROYED AT 34TH AND ROSS - OSAGE.
&&
EVENT NUMBER AMA1200662
LGLocal storm report, Sep 5, 5:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 5 SE AMARILLO 35.15N 101.76W
09/05/2012 RANDALL TX STORM CHASER
HIGH WATER OVER ROAD AT 34TH STREET AND BOLTON. WATER
OVER HOODS OF CARS.
&&
EVENT NUMBER AMA1200663
LGLocal storm report, Sep 5, 5:24 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND GST HOWARDWICK 35.04N 100.91W
09/05/2012 E65 MPH DONLEY TX PUBLIC
ESTIMATED WINDS OF 60 TO 70 MPH.
&&
EVENT NUMBER AMA1200664
LGLocal storm report, Sep 5, 5:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 SE AMARILLO 35.16N 101.77W
09/05/2012 RANDALL TX STORM CHASER
3 FOOT DIAMETER TREE UPROOTED.
&&
EVENT NUMBER AMA1200665
LGSpecial weather statement, Sep 5, 5:56 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 556 PM CDT WED SEP 5 2012 TXZ004-005-009-052330- LIPSCOMB TX-OCHILTREE TX-ROBERTS TX- 556 PM CDT WED SEP 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN ROBERTS... SOUTHEASTERN OCHILTREE AND WESTERN LIPSCOMB COUNTIES UNTIL 630 PM CDT... AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES WEST OF WOLF CREEK PARK...OR 12 MILES SOUTH OF PERRYTON...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WOLF CREEK PARK... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BJS
Special weather statement, Sep 5, 6:06 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 606 PM CDT WED SEP 5 2012 TXZ009-010-052345- HEMPHILL TX-ROBERTS TX- 606 PM CDT WED SEP 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROBERTS AND WESTERN HEMPHILL COUNTIES UNTIL 645 PM CDT... AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES NORTHWEST OF MIAMI...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MIAMI... CANADIAN... LORA... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BJS
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 47 min |
| Sep 5, 3:55 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 65 min |
| Sep 5, 4:00 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 45 min |
| Sep 5, 4:06 PM CDT | Areal Flood Advisory | AMA | Armstrong | 3 hr |
| Sep 5, 4:16 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| Sep 5, 4:34 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 41 min |
| Sep 5, 4:42 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 44 min |
| Sep 5, 4:47 PM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 33 min |
| Sep 5, 4:55 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 39 min |
| Sep 5, 5:01 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 23 min |
| Sep 5, 5:03 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 57 min |
| Sep 5, 5:14 PM CDT | Areal Flood Advisory | AMA | Deaf Smith | 2 hr |
| Sep 5, 5:56 PM CDT | Flash Flood Warning | AMA | Hutchinson | 2 hr |
| Sep 5, 6:46 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.